Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 2, 2017, 3:25 PM CDT for Waller County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 2, 2017, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Waller County, TX
The radar
The Houston radar (KHGX), 104 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
637
WGUS54 KHGX 022025
FFWHGX
TXC473-022130-
/O.NEW.KHGX.FF.W.0030.170802T2025Z-170802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
325 PM CDT WED AUG 2 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Central Waller County in southeastern Texas...
* Until 430 PM CDT.
* At 324 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates show over three
inch of rain has fallen in the last hour in this region. Flash
flooding is expected to continue.
* Some locations that will experience flooding include...
Monaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2999 9597 2990 9592 2991 9601 2993 9605
2998 9609
$$
HathawayWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:05 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 305 PM CDT Wed Aug 2 2017 .DISCUSSION... Scattered to numerous showers and thunderstorms moved across SE TX today and for the most part, the storms behaved themselves with locally heavy but not excessive rainfall. PW values remain high tonight with values remaining around 2.00-2.20 inches. There should be break in the precip this evening but some regeneration looks likely between 09-12z as another vort lobe moves into SE TX. Upper level winds remain diffluent but not quite as strongly as today. Fcst soundings look to be most saturated Thursday morning with some drying noted in the aftn with even some weak capping developing over the NW part of the area during the aftn. Will taper PoPs lower over the NW and higher toward the coast/southern half. On Friday, a weak cold front will inch its way toward the northern half of the region but probably stall just north of the area. The feature looks strong enough for showers and storms to develop especially over the northern half of the area Friday afternoon. Further south, fcst soundings show some drier air in the 850-700 mb layer and a weak cap near 800 mb. The weekend is showing some mixed signals as PW values remain 2.00 inches but convective temps warm into the lower 90s. Upper level winds not looking quite as diffluent so other than daytime heating and a weak sea breeze, not seeing a well defined trigger to increase PoPs. PW values perk back up next Monday with values once again exceeding 2.20 inches. Despite the higher PW air, fcst soundings show dry air in the 850-700 layer and also below 850 mb. A well defined upper level disturbance over North Texas will provide a glancing blow to the region but again, having trouble finding a trigger for widespread shra/tsra. Will maintain chance PoPs but confidence is low. Upper level ridging will try to expand into Texas from the east next Tues-Thu with a weak inverted upper trough sliding westward beneath the ridge. It looks like this feature will remain south of the HGX CWA but it could bring some isolated shra/tsra to the region as moisture levels briefly increase. 43 && .MARINE... Mainly light south winds (sometimes more variable and stronger in/around shower and thunderstorm activity) can be expected through the end of the week. A better onshore flow with south winds generally in a 10 to 15 knot range and increasing seas are anticipated over the weekend and into the start of next week under a slightly tighter pressure gradient. At this time, both winds a seas are expected to remain under caution levels. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 74 92 75 95 77 / 40 30 20 30 20 Houston (IAH) 76 91 78 94 77 / 40 50 20 40 20 Galveston (GLS) 80 89 82 89 82 / 50 50 40 40 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 2, 6:37 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 637 AM CDT Wed Aug 2 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031145- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 637 AM CDT Wed Aug 2 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will be possible across Southeast Texas today. Deep moisture from the Gulf along with a strong upper level disturbance approaching from the north will help to produce these storms. Some of these thunderstorms will be capable of brief heavy rain. Rainfall totals should average from 1 to 2 inches with isolated amounts of 3 to 5 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will be possible across Southeast Texas Thursday through Monday. Some of these thunderstorms may be capable of brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. GMZ330-335-350-355-370-375-031145- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 637 AM CDT Wed Aug 2 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across the Upper Texas coastal waters today. Some of these thunderstorms may be capable of producing locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will be possible across the Upper Texas coastal waters through Monday. Some of these thunderstorms may be capable of producing locally higher winds and waves. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 2, 12:34 PM CDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1234 PM CDT WED AUG 2 2017 TXZ199-200-213-021800- Liberty TX-Harris TX-Montgomery TX- 1234 PM CDT WED AUG 2 2017 ...SPECIAL WEATHER STATEMENT... At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm over Kingwood, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Heavy rainfall can also be expected with this storm. Locations impacted include... Humble, southwestern Liberty, Dayton, Kingwood, Roman Forest, Woodbranch, Plum Grove, Kenefick, Dayton Lakes, Lake Houston, northern Atascocita, New Caney and Porter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Lake Houston, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3002 9530 3019 9525 3015 9481 2989 9488 TIME...MOT...LOC 1733Z 282DEG 13KT 3009 9520 Hathaway
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:57 AM CDT | Areal Flood Advisory | HGX | Harris | 63 min |
| Aug 2, 11:18 AM CDT | Areal Flood Advisory | HGX | Harris | 57 min |
| Aug 2, 11:22 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 53 min |
| Aug 2, 11:44 AM CDT | Areal Flood Advisory | HGX | Harris | 61 min |
| Aug 2, 12:06 PM CDT | Areal Flood Advisory | HGX | Liberty, Montgomery, Polk, San Jacinto, Walker | 54 min |
| Aug 2, 12:34 PM CDT | Special Weather Statement | HGX | Liberty | 26 min |
| Aug 2, 12:45 PM CDT | Areal Flood Advisory | HGX | Liberty | 60 min |
| Aug 2, 12:48 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 57 min |
| Aug 2, 1:02 PM CDT | Areal Flood Advisory | HGX | Liberty, San Jacinto | 58 min |
| Aug 2, 1:18 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 57 min |
| Aug 2, 1:32 PM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 58 min |
| Aug 2, 2:01 PM CDT | Areal Flood Advisory | HGX | Harris | 59 min |
| Aug 2, 2:21 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 54 min |
| Aug 2, 2:24 PM CDT | Areal Flood Advisory | HGX | Liberty | 66 min |
| Aug 2, 2:44 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 61 min |
| Aug 2, 3:25 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 65 min |
| Aug 2, 5:04 PM CDT | Special Marine Warning | HGX | 41 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.